Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Mar 24, 2009, 3:53 AM CDT. It took effect at Mar 24, 2009, 1:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 3:53 AM CDT (08:53 UTC)
- In effect from
- Mar 24, 2009, 1:00 PM CDT
- Expired
- Mar 25, 2009, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
954 WHUS73 KMKX 240853 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 AM CDT TUE MAR 24 2009 ...STRONG SOUTHEAST WINDS BECOMING SOUTH GALES THIS EVENING... .STRONG LOW PRESSURE WILL MOVE ACROSS MINNESOTA TODAY THEN REACHING SOUTHERN ONTARIO CANADA TONIGHT. AS THE LOW MOVES NORTH A STRONG OCCLUDED FRONT WILL PUSH ACROSS LAKE MICHIGAN THIS EVENING. WINDS WILL LIKELY REACH GALE FORCE WITH THE FRONTAL PASSAGE. LMZ643>646-241700- /O.EXT.KMKX.SC.Y.0025.000000T0000Z-090324T1800Z/ /O.NEW.KMKX.GL.W.0006.090324T1800Z-090325T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 AM CDT TUE MAR 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SOUTHEAST WINDS UP TO 30 KNOTS ARE EXPECTED THIS MORNING...BEFORE INCREASING TO 35 KNOT GALES LATER THIS AFTERNOON AND THIS EVENING. THESE WINDS WILL CAUSE HIGH WAVES OF 6 TO 10 FEET. A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
3 follow-up statements
963 WHUS73 KMKX 241432 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 AM CDT TUE MAR 24 2009 ...STRONG SOUTHEAST WINDS BECOMING SOUTH GALES THIS EVENING... .STRONG LOW PRESSURE WILL MOVE ACROSS MINNESOTA TODAY THEN WILL REACH SOUTHERN ONTARIO CANADA TONIGHT. AS THE LOW MOVES NORTH A STRONG OCCLUDED FRONT WILL PUSH ACROSS LAKE MICHIGAN THIS EVENING. WINDS WILL LIKELY REACH GALE FORCE WITH THE FRONTAL PASSAGE. LMZ643>646-242245- /O.CON.KMKX.SC.Y.0025.000000T0000Z-090324T1800Z/ /O.CON.KMKX.GL.W.0006.090324T1800Z-090325T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 AM CDT TUE MAR 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SOUTHEAST WINDS UP TO 30 KNOTS ARE EXPECTED THIS MORNING...BEFORE INCREASING TO 35 KNOT GALES LATER THIS AFTERNOON AND THIS EVENING. THESE WINDS WILL CAUSE HIGH WAVES OF 6 TO 10 FEET. A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV
459 WHUS73 KMKX 242040 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CDT TUE MAR 24 2009 ...SOUTH TO SOUTHEAST GALES THIS EVENING... .STRONG LOW PRESSURE MOVING ACROSS MINNESOTA WILL DRAG A STRONG OCCLUDED FRONT ACROSS LAKE MICHIGAN THIS EVENING. WINDS WILL LIKELY REACH GALE FORCE WITH THE FRONTAL PASSAGE. LMZ643>646-250445- /O.CON.KMKX.GL.W.0006.000000T0000Z-090325T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 PM CDT TUE MAR 24 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. SOUTH TO SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED THROUGH THIS EVENING. THESE WINDS WILL CAUSE HIGH WAVES OF 6 TO 10 FEET. WINDS WILL SUBSIDE EARLY IN THE NIGHT WITH SMALL CRAFT CONDITIONS REMAINING THROUGH THE NIGHT. A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV
407 WHUS73 KMKX 250239 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 PM CDT TUE MAR 24 2009 ...SOUTH TO SOUTHEAST WINDS EASING LATE THIS EVENING... .STRONG LOW PRESSURE MOVING ACROSS MINNESOTA WILL DRAG A STRONG OCCLUDED FRONT ACROSS LAKE MICHIGAN LATE TONIGHT. THOUGH SUSTAINED WINDS ARE BELOW GALE FORCE...FREQUENT GUSTS WILL REACH GALE CRITERIA THROUGH LATE THIS EVENING. LMZ643>646-250600- /O.CON.KMKX.GL.W.0006.000000T0000Z-090325T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 939 PM CDT TUE MAR 24 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. SOUTH TO SOUTHEAST WINDS OF 20 TO 30 KNOTS...WITH GUSTS TO 35 KNOTS...ARE EXPECTED TO SLOWLY DIMINISH LATE THIS EVENING. THESE WINDS WILL CAUSE HIGH WAVES OF 6 TO 10 FEET. WINDS WILL VEER SOUTHWEST AND LOWER TO 15 TO 25 KNOTS THROUGH THE NIGHT....WITH SMALL CRAFT CONDITIONS EXPECTED INTO WEDNESDAY MORNING. A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 23, 2:09 PM CDT, 13 hours 44 minutes earlier.
Area forecast discussion, Mar 23, 2:09 PM CDT, 13 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 209 PM CDT MON MAR 23 2009 STRONG SFC LOW OVER WRN NEB THIS AFTERNOON...MOVES NORTHEAST INTO SE SOUTH DAKOTA THIS EVENING...SRN MINNESOTA ON TUESDAY...ACROSS NORTHWEST WISCONSIN TUESDAY NIGHT AND LAKE SUPERIOR ON WEDNESDAY. ASSOCIATED SFC WARM FRONT THIS AFTN STRETCHES FROM THE SFC LOW EAST TO SCNTRL IA BEFORE DIVERTING SE INTO SOUTHERN ILLINOIS. THE H8 WMFNT LOCATED MUCH FARTHER NORTH...ALONG THE WISCONSIN/ILLINOIS BORDER. THE LOW LEVEL JET IS STRONG AND WILL CONTINUE TO BLOW UNTIL THE COLD FRONT PASSES TUESDAY EVENING. THE MOISTURE TRANSPORT IS IMPRESSIVE...BUT GENERALLY ABOVE THE BNDRY LAYER. THE DRY SE FLOW IS KEEPING SFC DWPOINTS SUPPRESSED OVER MUCH OF THE CWA. BUT IT ISN/T HAVING MUCH IMPACT ON THE RAINFALL...EXCEPT TO KEEP IT ON THE COOL SIDE DUE TO THE EVAPORATIVE COOLING. MID LEVEL SHORTWAVE COMBINED WITH MOISTURE TRANSPORT/CONVERGENCE AND STEADY ISENTROPIC LIFT IS PRODUCING A RATHER SOLID BAND OF RAIN ACROSS THE CWA THIS AFTERNOON. THIS SHOULD ROTATE NORTH NORTHEAST WITH TIME. COULD SEE A RELATIVE BREAK IN THE ACTION THIS EVENING AS DEVELOPING DRY SLOT JUST ACROSS THE RIVER WORKS EAST. BUT MORE RAIN SHOULD SPREAD IN FROM THE WEST AFTER MIDNIGHT AS THE WRN LOW APPROACHES AND THE UVV STEADILY INCREASES. THE STRONG LLJ AND COPIOUS MOISTURE /PRECIPITABLE WATER VALUES CLIMBING TO JUST OVER AN INCH/ COMBINED WITH GOOD UPPER LEVEL DIVERGENCE IN RESPONSE TO THE UPPER LOW TAKING ON A NEGATIVE TILT FOR A TIME SHOULD PRODUCE WIDESPREAD RAINFALL LATE TONIGHT THROUGH TUESDAY. EXPECT A FEW WAVES OF SOMETIMES MODERATE TO HEAVY RAINFALL. SOUNDINGS ARE SHOWING MORE ELEVATED CAPE NOW AND THE THREAT FOR A FEW RUMBLES OF THUNDER LOOKS REASONABLE. TOTAL RAINFALL AMOUNTS FROM TONIGHT THROUGH WEDNESDAY NIGHT ARE ON THE ORDER OF 1.25 TO 1.75 INCHES. THIS COULD LEAD TO SOME FLOODING OF A FEW RIVERS ALREADY SWOLLEN FROM THE SNOW MELT AND RAINFALL OF A FEW WEEKS AGO. BUT THE DURATION OF THE RAINFALL SHOULD SPREAD IT OUT ENOUGH TO MAKE IT UNLIKELY THERE WILL BE WIDESPREAD FLOODING OF RIVERS AND STREAMS. OF COURSE THIS WILL BE CLOSELY MONITORED. CONTINGENCY FORECASTS FROM THE RIVER FORECAST CENTER SUPPORT THIS APPROACH. THE MOST FOCUSED RAINFALL SHOULD ARRIVE JUST AHEAD OF THE SFC COLD FRONT TUESDAY AFTERNOON AND EVENING...THEN SHOULD SHUT DOWN RATHER QUICKLY POST FRONTAL. IT IS POSSIBLE WE COULD SCOUR ALL THIS OUT BY MIDNIGHT TUESDAY NIGHT. WOULD EXPECT THINGS TO BE MOSTLY DRY THROUGH ABOUT FRIDAY. THERE IS THE POTENTIAL FOR ANOTHER STRONG STORM FOR THE WEEKEND. THE ECMWF HAS BEEN FAIRLY CONSISTENT IN BRINGING A STORM OUT OF THE SOUTHWEST AND ACROSS THE CWA ON SATURDAY. THE GFS HAS THE SAME IDEA...BUT IS WAFFLING QUITE A BIT ON TIMING AND TRACK. IT LOOKS LIKE MAINLY A RAIN EVENT...BUT IT WILL HAVE TO BE WATCHED CLOSELY AS THERE IS COLD AIR AVAILABLE AND A SLIGHT ADJUSTMENT OF THE TRACK TO THE SOUTHEAST COULD BRING THE POTENTIAL FOR SNOWFALL. AT LEAST SOMEWHERE IN THE BADGERLAND. && .AVIATION...VFR CEILINGS AT THE OUTSET ARE EXPECTED TO LOWER WITH TIME TONIGHT INTO TUESDAY MORNING. MOISTURE ADVECTING INTO SOUTHERN WISCONSIN AS 850 LOW LEVEL JET TRANSLATES EASTWARD OVER US. BOUTS OF SHRA WILL ALSO HELP TO MOISTEN THINGS UP. && .MARINE...TIGHT PRESSURE GRADIENT TO PERSIST...THUS SMALL CRAFT LOOKS GOOD. BUFKIT SOUNDINGS SUGGEST LOW LEVEL INVERSION WILL HAVE A SAY IN INHIBITING SOME OF THE GUSTS THAT WOULD BE SUPPORTIVE OF GALES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR LMZ643>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...PC
Hazardous weather outlook, Mar 23, 7:18 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 718 PM CDT MON MAR 23 2009 WIZ046-047-051-052-056>060-062>072-241500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 718 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT PORTIONS OF THE ROCK RIVER FROM LAKE KOSHKONONG SOUTH TO THE ILLINOIS BORDER WILL REMAIN ABOVE FLOOD STAGE. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER SOUTH CENTRAL AND PORTIONS OF SOUTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY STRONG LOW PRESSURE MOVING FROM THE CENTRAL PLAINS TO NORTHWEST WISCONSIN BY TUESDAY NIGHT WILL CAUSE PERIODS OF RAIN OVER SOUTHERN WISCONSIN THROUGH TUESDAY NIGHT. THE HEAVIEST RAIN WILL FALL TUESDAY OR TUESDAY NIGHT. RAINFALL TOTALS THROUGH THE MIDDLE OF THE WEEK WILL TOTAL ONE TO TWO INCHES WITH THE HEAVIEST RAIN EXPECTED OVER SOUTH CENTRAL WISCONSIN. THIS WILL CAUSE THE FLOODING TO CONTINUE OR RESUME ON THE ROCK RIVER...AND MAY CAUSE SEVERAL OTHER RIVERS TO RISE TO ABOVE FLOOD STAGE ONCE AGAIN. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-241500- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 718 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT...FOR GUSTY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY NIGHT DUE TO BLUSTERY SOUTHEAST WINDS AND HIGH WAVES. WIND GUSTS WILL APPROACH GALE WARNING CRITERIA FOR A TIME TUESDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS SATURDAY AND SUNDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:02 PM CDT | River Flood Warning | MKX | Jefferson | 16 days |
| Mar 24, 9:29 AM CDT | River Flood Watch | MKX | Green, Rock | 21 hr |
| Mar 24, 11:00 AM CDT | River Flood Watch | MKX | Jefferson | 86 min |
| Mar 24, 12:24 PM CDT | River Flood Warning | MKX | Jefferson | 13 days |
| Mar 24, 2:59 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 6 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.